Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from urinary infection, blood in urine. Taking ecosprin. History of diabetes, high BP. Treatment?

my mom is 61 years old and she is consuming ecosprin 75 mg daily one tablet at night from past 5-6 years. From today morning she is facing the problem of urinary infection and she is passing the urine with red colour she is a type 2 diabetic patient and she is a high b p patient also. she is taking medicine for diabetic and hypertension regularly
Asked On : Wed, 27 Mar 2013
Answers:  4 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
hi and thanks for the query,
Urinary tract infections especially in patients with diabetics deserve to be appropriately treated, this is to avoid the risk of spread to other systems of the body. A urine culture and sensitivity tests are often required to make appropriate diagnosis and select appropriate antibiotics. Your doctor shall put her on a probabilistic broad spectrum anti biotic as she awaits the results. Drinking much water during this period especially is also important in the management. Taking her hypertensive an diabetic drugs appropriately remain fundamental. A good blood glucose level control is very important in reducing the frequency of urinary tract infections in diabetic patients. I suggest she takes an appointment with her treating physician.
Thanks and best regards,
Luchuo, MD.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Shoaib Khan's  Response
Hello and welcome to HCM.

Thank you for writing to us.

Thank you for your mother's history. It is fairly important. Now let me help you with all the basic details and guide you through helping your mother.

First of all, let me explain the symptoms of a urinary tract infection (UTI), so your mother can relate to this. They are:
-Frequent urination
-Burning sensation before, during or even after urinating
-Increased urge to urinate but less amount of urine passed
-Lower abdominal and/or flank region pain
-Itching around genitals

Please note that not all symptoms need to be present to make a diagnosis of a UTI. Now, after a clinical suspicion is raised from these symptoms being present, we will have to confirm the presence of a UTI with the help of a urine analysis. This investigation will provide more information on the UTI. I would also recommend a urine culture in your mother's case, as she is elderly and we should not take a chance. This particular investigation further confirms the infection by giving information and identifying the infection-causing organism, and the most suitable antibiotic that can be used. This information is vital in your mother's case, as it will help ensuring quick and effective treatment of her symptoms and relieving them simultaneously.

Although microscopic blood is commonly seen in patients suffering from a UTI, it is not visible to the naked eye. Thus, if your mother is seeing blood in her urine, there could possibly be another cause to this. Either the ecosprin or some underlying cause like a kidney stone, etc.

To rule out other causes an abdominal and pelvic ultrasound would greatly help. Thus, you could request for the same.

In the meantime, please ask your mother to have plenty of water and you could also add cranberry juice to her diet, as this has proven to have some benefits in relieving UTI-related symptoms.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Thu, 28 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

The red colour of the urine is likely blood which most likely is as a result of the urinary tract infection.
There are other causes of blood in the urine such as trauma, a blood disorder,kidney disease, abnormal lesions in any aspect of the urinary tract.

Treatment would involve the use of : (1)copious fluids (she would need to drink at least 8 glasses a day),
(2)cranberry juice is helpful for some persons and

It would be best that she visit her doctor who would perform an in office analysis of the urine and will likely send some off to the lab for further analysis.
He or she may consider discontinuing the aspirin while she is experiencing the blood in the urine.

hope this helps
Answered: Wed, 27 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

General Surgeon Dr. Sohail Quazi 's  Response
Hello and welcome to HCM
you should get your mother's Urine examination, blood sugar estimationand coagulation profile (BT,CT,PT, APTT), done.
Increase in blood sugar levels can cause urinary infection. Aspirin and other nonsteroidal inflammatory drugs (NSAIDs) impair primary hemostasis and may exacerbate bleeding from another cause.
You should visit a physician so that appropriate antibiotics for urinary infection and dose adjustment for diabetic medicines can be done. Also if there is any derangement of coagultion profile dose of aspirin has to be made.
Ask your mother to drink lots of water and canberry juice to decrease urinary infection.
I hope I have answered all your queries
Wishing your mother good helath.
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor